Lake Huron, 2011

Marine Thunderstorm Wind in Lake Huron, April 26, 2011

April 26, 2011 · NWS APX · 1 event in 1 county or zone

An incoming warm front triggered a few strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

An incoming warm front triggered a few strong to severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 26, 7:43 PM EST, 42 minutes earlier.

Area forecast discussion, Apr 26, 7:43 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
843 PM EDT TUE APR 26 2011

.SYNOPSIS.../ISSUED AT 310 AM/

PERIODS OF RAIN THROUGH THURSDAY WILL HEIGHTEN THE THREAT FOR
FLOODING FOR SOME PORTIONS OF NORTHERN MICHIGAN. AT MID-AFTERNOON
LOW PRESSURE WAS OVER WISCONSIN WITH A WARM FRONT LIFTING THROUGH
LOWER MICHIGAN. SCATTERED SHOWERS AND A SLIGHT CHANCE FOR
THUNDERSTORMS WILL DIMINISH THIS EVENING. HOWEVER...ANOTHER LOW
PRESSURE SYSTEM WILL LIFT FROM ARKANSAS TO LAKE MICHIGAN WEDNESDAY.
THIS WILL BRING ANOTHER WAVE OF RAIN...SOME OF WHICH WILL BE HEAVY
INTO WEDNESDAY NIGHT. THIS LOW WILL SLOW DOWN AND LINGER OVER THE
REGION THURSDAY...MAINTAINING RAIN SHOWERS.

&&

.SHORT TERM.../ISSUED AT 400 PM/...TONIGHT

MAIN FORECAST ISSUE INTO TONIGHT REVOLVES AROUND SNEAKY CONVECTIVE
POTENTIAL INTO EARLY EVENING...ALONG WITH ADDITIONAL PRECIP CHANCES
OVERNIGHT. EARLY AFTERNOON ANALYSIS PLACES 992MB SURFACE CYCLONE
ABOUT NEAR MADISON...WISCONSIN...WITH ASSOCIATED WARM FRONT
LIFTING/MIXING NORTH TOWARD THE FAR SOUTHERN COUNTIES AS OF 18Z.
MEANWHILE...EARLIER EXPANSIVE WARM ADVECTION-DRIVEN RAIN SHIELD IS
EXITING THE NORTHERN COUNTIES...WITH SEVERAL AXES OF SHOWERS
DEVELOPING IN ITS WAKE BENEATH MID LEVEL DRY SLOT AND WITHIN ZONE OF
INCREASING LOW LEVEL THETA-E/WARM ADVECTION. PER OBS/SATELLITE
TRENDS...FULLY EXPECT WARM FRONT WILL LIFT NORTH TO BETWEEN M-55 AND
M-72 INTO THE EARLY EVENING...WITH HEALTHY PUSH OF WARMTH DOWN LOW
ACCOMPANYING (SEE UPSTREAM OBS RISING WELL INTO THE 60S). THIS
FORCES A POTENTIALLY INTERESTING CONVECTIVE SCENARIO INTO THE LATE
AFTERNOON/EARLY EVENING GIVEN A HIGH SHEAR (0-8KM SHEAR IN EXCESS OF
45 KNOTS)/LOW CAPE (UP TO 800J/KG MUCAPE) ENVIRONMENT ACROSS THE
SOUTH...WITH PLENTY OF LOW LEVEL SHEAR TO BOOT (0-1KM SHEAR ON THE
ORDER OF 35 KNOTS...WITH 0-3KM LOW LEVEL CAPE AROUND 100 J/K). AS
SUCH...POTENTIAL IS CERTAINLY THERE FOR SOME LOW-TOPPED
SUPERCELLULAR STRUCTURES TO BECOME EMBEDDED WITHIN ANY LARGE SCALE
CONVECTION THAT SHOULD DEVELOP APPROACHING LOW LEVEL CONFLUENCE
AXIS. GIVEN THE ENHANCED SHEAR...POTENTIAL IS THERE FOR AN ISOLATED
TORNADO...BUT THE THREAT IS HIGHLY CONDITIONAL...AND OBVIOUSLY BASED
ON WARM FRONTAL PLACEMENT AND SUBSEQUENT DESTABILIZATION OF AIRMASS
ALONG THE M-55 CORRIDOR.

THEREAFTER...HAVE A DIFFICULT TIME SEEING MUCH IN THE WAY OF PRECIP
AFTER 06Z OR SO AS LOW LEVEL WARM FRONT LIFTS TO THE STRAITS AND
DECAYS WHILE MID LEVEL MOISTURE REMAINS PALTRY. DO EXPECT TO SEE THE
USUAL WARM FRONT CONFIGURATION DRAPED AROUND THE STRAITS GIVEN SLACK
FORCING TO LIFT THE BOUNDARY NORTHWARD (AND COLD WATERS OF COURSE)...
WITH GOOD MOISTURE POOLING OVER THE COLD WATER LIKELY HELPING SOCK
AREAS NORTH OF M-68 IN WITH SOME POTENTIALLY RATHER DENSE FOG.
ELSEWHERE SHOULD SEE LOWER CLOUDS FILL BACK IN BENEATH LOWERING
INVERSION AND WITHIN STILL RATHER SOUPY ENVIRONMENT GIVEN HEALTHY
RAINS OVER THE PAST 18 HOURS. TEMPS OVERNIGHT SHOULD CONTINUE TO
SLOWLY RISE ACROSS MUCH OF NORTHERN LOWER (AWAY FROM THE LAKES OF
COURSE)...BEFORE STEADYING OUT/SLOWLY FALLING LATE TONIGHT. STILL A
MILD NIGHT...WITH READINGS RANGING THROUGH THE 40S...BASED HEAVILY
ON NAM12 TEMPS.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 400 PM/...WEDNESDAY AND BEYOND

WEDNESDAY THROUGH THURSDAY...WET WEATHER PATTERN CONTINUES...WITH
THIS TIME FRAME DIRECTLY INVOLVED IN THE SERIES OF LOW PRESSURE
SWEEPING THROUGH THE REGION. AFTER A QUIET DAYBREAK...THE NEXT
SFC LOW WILL ALREADY BE LIFTING INTO SRN LOWER IN THE
MORNING...THEN THROUGH LAKE HURON WEDNESDAY NIGHT. RAIN WILL BE
MOVING IN DURING THE MORNING ON THE NOSE OF NEXT MODEST TO STRONG
BATCH OF H8-H7 WARM ADVECTION/STRONG 300K-305K ISENTROPIC ASCENT
AND H4-H2 DIVERGENCE IN RIGHT ENTRANCE REGION OF 100KT UPPER JET.
CAPE IS MINIMAL...BUT THERE ARE HINTS OF ELEVATED INSTABILITY FOR
A CHANCE FOR THUNDER...BUT NOT EXCITED ABOUT IT AT ALL. THE MAIN
ISSUE WILL BE RAINFALL RATES WHICH MAY BE QUIET HIGH...AND HEAVY
RAINFALL OF 1 TO 2 INCHES IS DEFINITELY IN PLAY. THIS HAS BEEN
SUGGESTED BY THE SREF/ECMWF/GFS OVER THE LAST FEW RUNS...AND WHEN
COMBINED WITH TODAY'S WIDESPREAD RAINFALL OF 0.75" TO 1.5" AND
SATURATED GROUND...LOWLAND AND RIVER FLOODING ISSUES ARE BECOMING
MORE LIKELY. SEE MORE IN HYDRO SECTION BELOW. THESE ISSUES WILL
ONLY BE EXACERBATED BY THE NEXT SFC LOW PRESSURE WHO'S TRACK IS A
BIT UNCERTAIN AT THIS POINT...BUT A CONSENSUS TRACK TAKES THIS
SYSTEM A BIT FURTHER TO THE SOUTHEAST...THROUGH DETROIT AND SRN
LAKE HURON THROUGH THURSDAY. THERE IS STILL THE POTENTIAL FOR YET
ANOTHER ROUND OF MODERATE/POSSIBLY HEAVY RAINFALL...WITH A
CONTINUED FOCUS FOR THOSE COUNTIES CLOSER TO THE SAGINAW BAY. DEEP
MOISTURE REMAINS IN PLACE INTO THURSDAY EVENING...AS THE LOW
PRESSURE EXITS NE...COLD POOL ASSOCIATED WITH THE UPPER
TROUGH/CLOSED LOW DRIFTS OVERHEAD..AND ADDITIONAL SHOWERY WEATHER
IS EXPECTED FOR PRETTY MUCH ALL OF NRN MICHIGAN. THESE SHOWERS
WILL PRIMARILY BE TIED TO LOW LEVEL TROUGH AXIS WHICH WILL EXIT BY
LATE THURSDAY NIGHT. IN ADDITIONAL...COLD ADVECTION AND SHOWERY
CONVECTION DRAW IN/DOWN COLDER AIR ALOFT...AND FEEL THAT SOME
UPPER 30S WILL DEVELOP DURING THE AFTERNOON...WITH THE COLDEST
READINGS ON THE HIGHER TERRAIN OF INTERIOR NRN LOWER. THIS WILL
BRING IN THE POSSIBILITY OF SNOW MIXING IN WITH THE RAIN SHOWERS.
GREAT. THERE IS A SECONDARY TROUGH THAT TRIES TO DROP INTO EASTERN
UPPER...BUT THE DEEPER MOISTURE AND UPPER TROUGH WILL BE LIFTING
FAR ENOUGH AWAY WITH DEPLETING CONVERGENCE ALONG THE SFC
TROUGH...TO WHERE THE CHANCE FOR SHOWERS WILL BE DIMINISHING. EVEN
THOUGH SKIES REMAIN FAIRLY CLOUDY THURSDAY NIGHT...COLD ADVECTION
WILL ALLOW TEMPERATURES TO FALL INTO CHILLY LOWER HALF OF THE 30S.

FRIDAY AND SATURDAY...RESIDUAL CLOUDINESS EXPECTED EARLY FRIDAY
MORNING...BUT APPROACH OF MID LEVEL HEIGHT RISES AND SFC HIGH
PRESSURE/DRIER AIR WILL FINALLY WORK IT'S WAY INTO NRN MICHIGAN.
THIS WILL PUT AN END TO THE BARRAGE OF RAINFALL. SUNSHINE WILL BE
INCREASING FROM WEST TO EAST THROUGH THE MORNING/EARLY AFTERNOON
WITH TEMPERATURES FINALLY BEING ABLE TO RESPOND BY CLIMBING INTO
THE 50S AND POSSIBLE LOWER 60S. THIS WILL BE A WELCOMED CHANGE TO
SOMETHING MORE SIMILAR TO SPRING. SKIES STAY MOSTLY CLEAR FRIDAY
NIGHT...AND WITH THE DRY AIR AND LIGHT/CALM WINDS IN PLACE...GOOD
RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP DECENTLY.
THERE IS SOME WARMING OCCURRING ALOFT...HOWEVER...LOW
TEMPERATURES WILL REACH THE CHILLY LOW TO MID 30S. SATURDAY LOOKS
TO BE FANTASTIC. UPPER RIDGE DOES SHIFT OVER THE EASTERN CWA...AND
A SOUTHERLY FLOW DEVELOPS. A LOW LEVEL INVERSION AT 900-850MB WILL
KEEP US FROM REALLY WARMING UP. GOOD SUNSHINE INTO EARLY AFTERNOON
WILL ALLOW TEMPERATURES TO REACH THE LOWER 60S IN NRN LOWER WITH
COOLER MIDDLE 50S IN EASTERN UPPER...DUE TO A SE FLOW OFF LAKE
HURON. VERY LATE IN THE DAY...INITIAL SHORTWAVE ENERGY WILL
INCREASE CLOUDS AND BRING A SMALL CHANCE FOR SHOWERS TOWARD
EVENING. MORE ON THIS BELOW.

SATURDAY NIGHT ONWARD...SOME UNCERTAINTY WITH THE SPEED OF
UPSTREAM UPPER TROUGH WORKING EASTWARD ACROSS THE CENTER OF THE
COUNTRY AND EVENTUAL GREAT LAKES. GFS SLIDES THIS FEATURE PAST US
BY MONDAY NIGHT...WHILE ECMWF SLOWS THIS PROCESS...NOT UNTIL
TUESDAY NIGHT. AMPLIFIED UPPER PATTERN WOULD SUGGEST A SLOWER
PROGRESSION...SO WILL SIDE WITH THE ECMWF. THIS ALLOWS SEVERAL
SHORTWAVES TO SWEEP UP INTO NRN MICHIGAN...WITH RAIN CHANCES
STARTING SATURDAY NIGHT AND LASTING THROUGH SUNDAY NIGHT. HIGH
TEMPERATURES IN THE 60S SATURDAY WILL GRADUALLY FALL THROUGH THE
50S AND UPPER 40S BY MONDAY AND TUESDAY. SO...BACK TO CHILLIER
READINGS.

&&

.MARINE.../ISSUED AT 400 PM/

TIGHT PRESSURE GRADIENT AND STRONG EASTERLY WINDS WILL CONTINUE TO
PRODUCE GALES FROM THE MACKINAC COUNTY SHORELINE NORTHWARD...BUT
GRADIENT SLACKENS BY 00Z WITH NORTHWARD TRACK OF SFC LOW PRESSURE
INTO WISCONSIN. GALES WILL SUBSIDE BY THEN...WITH ALL NEARSHORES
BELOW EVEN SMALL CRAFT ADVISORY BY 06Z. CHOPPY WAVES WILL PERSIST
THROUGH THE NIGHT FOR THE LAKE HURON NEARSHORE WATERS...SO SMALL
CRAFT WILL GO THROUGH THE NIGHT. ANOTHER AREA OF LOW PRESSURE WILL
LIFT ACROSS LAKE HURON TOMORROW AFTERNOON AND NIGHT...BUT LOW
LEVEL WINDS WILL REMAIN BELOW ADVISORY LEVELS. THE MAIN WEATHER
OVER THE NEXT 36 HOURS WILL BE PERIODS OF RAIN...HEAVY AT TIMES
AND SOME THUNDERSTORMS. WINDS AND WAVES WILL BE HIGHER IN
THUNDERSTORMS. SMD

&&

.AVIATION.../ISSUED AT 842 PM/...VALID FOR 00Z TAFS

TOUGH TERMINAL FORECAST FOR THE NEXT 24 HOURS WITH POTENTIAL FOR
CONDITIONS TO VARY FROM IFR TO VFR OVER SHORT PERIODS OF TIME.

WARM FRONT CURRENTLY LIFTING THROUGH NORTHERN LOWER MICHIGAN THIS
EVENING...AND WILL LIFT UP THROUGH THE STRAITS BY THE EARLY
OVERNIGHT HOURS. CURRENT IFR CONDITIONS AT PLN/APN MAY QUICKLY
IMPROVE FOR A TIME AFTER FROPA. HOWEVER...AS WINDS WEAKEN
OVERNIGHT AND GIVEN THE AMPLE RAINFALL THROUGH THIS AFTERNOON...
IFR/LIFR CONDITIONS ARE LIKELY TO RETURN OVERNIGHT AT ALL TERMINAL
SITES.

ON WEDNESDAY...ANOTHER BATCH OF RAINFALL WILL OVERSPREAD NORTHERN
LOWER MICHIGAN DURING THE AFTERNOON.

ADAM

&&

.HYDROLOGY.../ISSUED AT 400 PM/

THE FIRST ROUND OF HEAVY RAINFALL HAS SWEPT THROUGH THE
REGION...DROPPING A SOLID THREE QUARTERS OF AN INCH TO AN INCH AND
A HALF OF RAINFALL TODAY. SHOWERS AND THUNDERSTORMS TONIGHT WILL
SWEEP ACROSS PORTIONS OF NE LOWER THROUGH THE NIGHT. THE EXACT
INTENSITY AND COVERAGE OF THUNDERSTORMS ARE SOMEWHAT
UNCERTAIN...BUT ADDITIONAL RAINS LOOK TO AFFECT THE RIFLE RIVER
BASIN. ADDITIONAL HEAVY RAINFALL IS BECOMING MORE LIKELY TOMORROW
ACROSS MOST OF NRN MICHIGAN. THIS ROUND OF RAINFALL WILL ALLOW
SEVERAL MORE RIVER AND STREAMS TO SEE SIGNIFICANT RISES. IF THAT
WASN'T ENOUGH...YET ANOTHER ROUND OF RAINFALL IS EXPECTED
WEDNESDAY NIGHT. THIS PARTICULAR ROUND OF RAINFALL HAS SOME
UNCERTAINTY SURROUNDING THE INTENSITY AND LOCATION. TRENDS HAVE
TAKEN THE POTENTIAL HEAVY RAINS FURTHER TO THE EAST....ALTHOUGH
NE LOWER IS NOT OUT OF THE WOODS. MODERATE FLOODING IS ANTICIPATED
FOR THE MANISTEE AND RIFLE RIVER BASINS.

AT THIS TIME...IT APPEARS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL OCCUR THROUGHOUT MUCH OF NORTHERN MICHIGAN BY
THURSDAY...WITH THE HIGHEST AMOUNTS ACROSS NORTHEAST LOWER
MICHIGAN. THUNDERSTORMS WILL CERTAINLY ALLOW FOR LOCALLY HIGHER
AMOUNTS. THE RECENT RAINFALL...THE ADDITIONAL RAINS WEDNESDAY
NIGHT INTO THURSDAY...COMBINED WITH RECENT VERY WET CONDITIONS
OVER THE PAST MONTH...LOWLAND FLOODING WILL ALSO BE HIGHLY LIKELY.

SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LHZ345>348.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ341-342.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Apr 26, 2:00 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
300 PM EDT TUE APR 26 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
300 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN LOWER
MICHIGAN THROUGH MID EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE
BETWEEN 5 PM AND 10 PM...MAINLY SOUTH AND EAST OF A LINE FROM
HARRISVILLE TO HOUGHTON LAKE. THE MAIN THREATS WITH ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...AND
ISOLATED TORNADOES.

GALE FORCE WINDS GUSTS ARE EXPECTED ON ALL NEARSHORE WATERS OF
NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY FOR MUCH OF NORTHERN MICHIGAN.

IN ADDITION...PERIODS OF HEAVY RAINFALL TODAY THROUGH THURSDAY WILL
RESULT IN MANY AREA RIVERS AND STREAM EXPERIENCING WATER LEVEL
RISES. LOCALIZED AREAS MAY RECEIVE MORE SIGNIFICANT RAINFALL...
RESULTING IN THE POTENTIAL FOR RIVER AND LOWLAND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OVER THE NEXT FEW DAYS.

LAWRENCE

In the hours before

Special weather statement, Apr 26, 4:55 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
555 PM EDT TUE APR 26 2011

MIZ041-042-262230-
ARENAC MI-GLADWIN MI-
555 PM EDT TUE APR 26 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RHODES...OR 15 MILES SOUTHWEST
OF STANDISH...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STANDISH...
  STERLING...
  RHODES...
  OMER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DL/JH
Local storm report, Apr 26, 7:44 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
844 PM EDT TUE APR 26 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             5 SE STANDISH           43.93N  83.89W
04/26/2011  E0.25 INCH       ARENAC             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100345

BERGER
Local storm report, Apr 26, 7:54 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
854 PM EDT TUE APR 26 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 SE STANDISH           43.93N  83.89W
04/26/2011  E0.25 INCH       ARENAC             MI   PUBLIC

&&

EVENT NUMBER APX1100346

BERGER
Local storm report, Apr 26, 8:06 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
906 PM EDT TUE APR 26 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 NE AU GRES            44.06N  83.66W
04/26/2011  M0.75 INCH       ARENAC             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100347

BERGER
Local storm report, Apr 26, 8:21 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
921 PM EDT TUE APR 26 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             AU GRES                 44.04N  83.69W
04/26/2011  E1.00 INCH       ARENAC             MI   PUBLIC

&&

EVENT NUMBER APX1100348

BERGER

The radar

The NCL Michigan radar (KAPX), 125 km away, was scanning. The volume nearest the first event began at 01:24 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi

When
April 26, 8:25 PM EST
Where
Sturgeon Pt to Alabaster Mi forecast zone, 4 mi ENE of Alabaster
Measured
36 kt (41 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.202, -83.485

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2011Every state in 2011This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303785.